“I am not going to go away! I want some answers!”
I am a 49 year old Wife and Mother of 4 who has been successfully taking Wellbutrin for depression since April of 1996. I take 450 milligrams a day. (2 pills 3x daily) Friday morning July 28, 2000 I woke up feeling dizzy and nauseous with horrible pains in my stomach. I had felt “funny” the night before so I went to bed early. I soon developed severe diarrhea. I thought I had contacted a bad case of the flu. My symptoms got worse as time went on. I was completely drained. I had no energy. I had to drag myself around the house and had to lay down every few minutes. The room was spinning and I constantly felt like I was going to vomit, but I never did.
At one point, late Friday evening, I considered going to the emergency room. A Doctor friend of mine came over to examine me and recommended that I get a colonoscopy. He thought it must be my colon. I had a colonoscopy and had my inner ear examined. I was told I probably had an inner ear infection and that I was experiencing vertigo. I have had vertigo before and it lasted for one, two, maybe 3 days at the most. I was going into my 3rd week and I was still dizzy and nauseous. In addition to all this, I experienced a kind of a strange vibration going on inside my head. It felt like something was shaking, similar to the machines that mix paint! Also, the right side of my face felt a pressure and I truly thought I must have a brain tumor! It was so horrible!
Friday, August 25, 2000, I happen to catch a 20/20 about the withdrawal symptoms after going off an antidepressant. The people they interviewed had the exact same reactions as myself. I could not believe it. Everything they had, I had, including the brain thing. They called it a feeling like an electric shock in the brain! I was curious as to why I was having all of these withdrawal symptoms because I had not stopped taking my antidepressant, Wellbutrin. I looked at my bottle and noted the day I had my last prescription filled was the day before I got so violently ill. I also noted that for the first time since 1996, I had been given the generic brand. I have been on Wellbutrin for a very long time without any symptoms until I had the generic. (Bupropion)
Something has to be done! People need to be warned of these complications. I do not want anyone to go through what I had to go through! I wrote the producer of 20/20 and told her what had happened to me. I want to know if anyone else has had a similar experience with the generic.
I am not going to go away! I want some answers!
Rosemary Durkin Snyder
This is Survivor Story number 13.
Total number of stories in current database is 96
1,349 total views, no views today